MAUDE Adverse Event Report: RESPIRONICS,INC EVERFLO OXYGEN CONCENTRATOR; GENERATOR, OXYGEN, PORTABLE

RESPIRONICS,INC EVERFLO OXYGEN CONCENTRATOR; GENERATOR, OXYGEN, PORTABLE
Model Number 1020008
Medical Device Problem Codes Device Alarm System (1012); Contamination (1120); Mechanical Problem (1384); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Dyspnea (1816)
Date of Event 11/29/2021
Type of Reportable Event Malfunction
Event or Problem Description
The manufacturer received information alleging an everflo oxygen concentrator was alarming continuously.The patient was reported to be breathless and was hospitalized.The device was replaced.The device has yet to be returned to the manufacturer for evaluation.A follow up report will be filed when the manufacturer has completed the investigation.
 
Additional Manufacturer Narrative
The manufacturer rpreviously reported an everflo oxygen concentrator was allegedly alarming continuously.The patient was reported to be breathless and was hospitalized.The device was replaced.The manufacturer received information stating the patient was not hospitalized.
 
Additional Manufacturer Narrative
The manufacturer received information alleging an everflo oxygen concentrator was alarming continuously.The patient was reported to be breathless.The device was returned to the manufacturer's quality product investigation laboratory for further investigation.The customer's complaint of the device alarming continuously was confirmed.The device's main pca will need to be replaced to address the issue.The manufacturer visually inspected the device and found evidence of physical damage to the device internally and externally.The sieve canisters are dented, rust, corrosion, water marks around o2 sensor and top of sieve enclosure leaking.The manufacturer found evidence of contamination within the device.The device was tested and was found to provide therapy, despite the continuous alarm.
 
Additional Manufacturer Narrative
The manufacturer previously reported the medical device problem code as 2993 in section h6, the correct medical device problem code in section h6 is 1012.Section h6 has been updated with the correct information.
 
Additional Manufacturer Narrative
The manufacturer previously reported an incorrect device problem code on the previously submitted report.The device problem code is corrected on this report.Section h6 has been updated with the correct information.
 
Additional Manufacturer Narrative
The manufacturer previously reported an allegation of an issue related to sound abatement foam.Additional information was received and section b5 should be reported as: the manufacturer previously received information alleging an everflo oxygen concentrator was alarming continuously.The patient wasreported to be breathless and was hospitalized.It was initially reported that the patient was hospitalized but the customer later confirmed that was not the case, the patient did not require hospitalization or medical intervention.Additionally, the pil investigation confirmed that the device continued to deliver appropriate therapy despite the alarm conditions.No other clinical information or medical intervention was reported.Based on information available at the time of this review, there is insufficient evidence to pronounce a serious injury nor is there any report of medical intervention required or received to specifically preclude a life-threatening injury or permanent impairment.Section(s) b1, b2, has changed related to the complaint changing from the reported adverse event to a product problem.Section h1 has changed to reflect a malfunction.Section h6 health effect- impact code has been updated.

Brand Name
EVERFLO OXYGEN CONCENTRATOR
Common Device Name
GENERATOR, OXYGEN, PORTABLE
Manufacturer (Section D)
RESPIRONICS,INC
1001 murry ridge lane
murrysville PA 15668
Manufacturer (Section G)
RESPIRONICS,INC
1001 murry ridge lane
murrysville PA 15668
Manufacturer Contact
kimberly shelly
6501 living place
pittsburgh, PA 15206
2673970028
MDR Report Key15004734
Report Number2518422-2022-43985
Device Sequence Number11162166
Product Code CAW
UDI-Device Identifier00606959032576
UDI-Public00606959032576
Combination Product (Y/N)N
Initial Reporter CountrySN
PMA/510(K) Number
K061261
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 07/25/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number1020008
Device Catalogue Number1020008
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/14/2022
Supplement Date Received by Manufacturer07/29/2022
09/28/2022
12/06/2022
04/17/2023
07/17/2023
Initial Report FDA Received Date07/13/2022
Supplement Report FDA Received Date07/29/2022
10/07/2022
12/06/2022
04/17/2023
07/25/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/13/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient SexUnknown